Mom0012 Posted May 21, 2009 Share Posted May 21, 2009 (edited) My ds9 is working towards the maintenance dose of his allergy shots. He went up to the highest dose today and had a severe reaction requiring an epinephrine injection. At the lower dose he'd been taking for the last few weeks, he has had swelling at the injection site and has become very fearful of taking the shots. He was great about taking them up until the last few weeks and now he is really having trouble with it. His doctor recommends keeping him at the lower dose and using that as his maintenance dose. He originally said to just bring him in every 2 weeks for now on and then said he could come in every 3 since my daughter gets her shots every 3 weeks. He said that in a year, we could try increasing his dose again. I'm worried about continuing with the shots! What are the chances he is going to start reacting more severely to the lower dose once it is spread out over 3 weeks? My son actually responds very well to allergy medication and it seems to relieve most, if not all, of his symptoms. We tried the shots because his allergist highly recommended them, we thought it would be best if he didn't have to be on medication all the time and we thought it might make an improvement in his overall health to not be allergic to everything he breathes and touches. I just don't know what to do here. He's already had about 18 - 20 shots, so I hate to stop them if they may help, but I don't want to put him through another severe reaction. Any thoughts? Lisa Edited May 21, 2009 by LisaTheresa Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.